Uniform approximation by (quantum) polynomials

Andrew Drucker, Ronald de Wolf

Research output: Contribution to journalArticlepeer-review


We show that quantum algorithms can be used to re-prove a classical theorem in approximation theory, Jackson's Theorem, which gives a nearly-optimal quantitative version of Weierstrass's Theorem on uniform approximation of continuous functions by polynomials. We provide two proofs, based respectively on quantum counting and on quantum phase estimation.
Original languageEnglish
Pages (from-to)215-225
Number of pages11
JournalQuantum Information and Computation
Issue number34
Publication statusPublished - 2011


Dive into the research topics of 'Uniform approximation by (quantum) polynomials'. Together they form a unique fingerprint.

Cite this